PhilPapers is currently in read-only mode while we are performing some maintenance. You can use the site normally except that you cannot sign in. This shouldn't last long.

Ways of branching quantifers

Linguistics and Philosophy 13 (4):393 - 422 (1990)
Branching quantifiers were first introduced by L. Henkin in his 1959 paper ‘Some Remarks on Infmitely Long Formulas’. By ‘branching quantifiers’ Henkin meant a new, non-linearly structured quantiiier-prefix whose discovery was triggered by the problem of interpreting infinitistic formulas of a certain form} The branching (or partially-ordered) quantifier-prefix is, however, not essentially infinitistic, and the issues it raises have largely been discussed in the literature in the context of finitistic logic, as they will be here. Our discussion transcends, however, the resources of standard lst-order languages and we will consider the new form in the context of 1st-order logic with 1- and 2-place ‘Mostowskian` generalized quantifiers.2..
Keywords bibtex-import   generalized   quantifiers
Categories (categorize this paper)
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 14,242
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
Jon Barwise (1979). On Branching Quantifiers in English. Journal of Philosophical Logic 8 (1):47 - 80.
John Corcoran & Alfred Tarski (1986). What Are Logical Notions? History and Philosophy of Logic 7 (2):143-154.

View all 20 references

Citations of this work BETA
Jim Higginbotham (1994). Mass and Count Quantifiers. Linguistics and Philosophy 17 (5):447 - 480.
Fredrik Engström (2012). Generalized Quantifiers in Dependence Logic. Journal of Logic, Language and Information 21 (3):299-324.

View all 13 citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

12 ( #189,864 of 1,699,818 )

Recent downloads (6 months)

6 ( #105,649 of 1,699,818 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.